Alert archive / New York / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 1996, 1:49 PM EDT for Oneida County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1996, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 12, 1996, 2:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 121749 SVRBGM NYC065-121845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 149 PM EDT WED JUN 12 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN CENTRAL NEW YORK ...NORTHERN ONEIDA COUNTY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROME. THIS STORM WILL MOVE SLOWLY NORTHEAST...AND WILL BE NEAR WESTERNVILLE BY 210 PM...AND NEAR FORESTPORT BY 230. THIS STORM HAS THE PORTENIAL TO PRODUCE HAIL...DAMAGING WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. JSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:12 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 10:12 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 AM EDT WED JUN 12 1996 MORE OF THE SAME...CUTOFF CONTINUES TO SPIN OVER NW OH ATTM WITH FCST AREA UNDER MOIST AND UNSTABL AIRMASS. RAMSDIS 8KM WATER VAPOR IMAGERY SHOWS SPEED MAX LIFTING THRU CENT PA ATTM AND IS RESPONSIBLE FOR A FEW SHOWERS IN THAT AREA. THIS FEATURE WL MOVE AT LEAST INTO THE CENTRAL SOUTHERN TIER TOWARDS NOON AND WL REMOVE TIMING OF PCPN FOR THIS AFTN. MORE SIG UL JET AT THE BASE OF THE CUTOFF APROACHES FCST AREA EARLY THIS EVE. WE AGN LACK MUCH OF ANY LL FOCUSING MECH HOWEVER. 12Z SNDGS DO SHOW INSTAB SIMILAR TO PREV DAYS OF NEAR 2000 J/KG. BUF AND PIT SNDGS SHOW EFFECTS OF PROXIMITY TO UL LOW. DIFF DO EXIST BTWN NGM/ETA WITH FEATURE PROGGED TO LIFT THRU THIS EVE. NGM IS MUCH MORE AGGRESSIVE WITH THE UL DIFFLUENCE AND CORRESPONDINGLY THE LRG SCALE LIFT. ETA TIMING OF THE UL SPEED MAX IS ABT 6 HRS LATER. WITH UL DIFFL OUT OF PHASE WITH LL MOISTURE CONV...UVV DEPICTED IS MUCH WEAKER. 8KM IMAGERY WUD FAVOR ETA POSITION ATTM. WL KEEP THE CHC POPS AS PREV FCST AND BIAS THEM HIER IN THE WEST CLOSER TO THE COLD POOL AND DYNAMICS. WL UPDATE 2ND PD TO ADD A CHC OF EVE RW/TRW AS BOTH MDLS INDICATE UL SUPPORT WL KEEP SOME ACTVTY ARND INTO AT LEAST THE EARLY EVE. ZONES GONE. .BGM...NONE. PB
Nearby
Severe Thunderstorm Warnings in New York, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.